Reconstruction of penetrable inclusions in elastic waves by boundary measurements

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We use Ikehata's enclosure method to reconstruct penetrable unknown inclusions in a plane elastic body in time-harmonic waves. Complex geometrical optics solutions with complex polynomial phases are adopted as the probing utility. In a situation similar to ours, due to the presence of a zeroth order term in the equation, some technical assumptions need to be assumed in early researches. In a recent work of Sini and Yoshida, they succeeded in abandoning these assumptions by using a different idea to obtain a crucial estimate. In particular the boundaries of the inclusions need only to be Lipschitz. In this work we apply the same idea to our model. It's interesting that, with more careful treatment, we find the boundaries of the inclusions can in fact be assumed to be only continuous.

Original languageEnglish
Pages (from-to)1494-1520
Number of pages27
JournalJournal of Differential Equations
Volume252
Issue number2
DOIs
Publication statusPublished - 2012 Jan 15

Fingerprint

Elastic Waves
Elastic waves
Inclusion
Geometrical optics
Geometrical Optics
Complex Polynomials
Zeroth
Elastic body
Enclosure
Enclosures
Lipschitz
Harmonic
Polynomials
Unknown
Term
Estimate
Model

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

@article{dc62719f744640fca76e9b52515dc800,
title = "Reconstruction of penetrable inclusions in elastic waves by boundary measurements",
abstract = "We use Ikehata's enclosure method to reconstruct penetrable unknown inclusions in a plane elastic body in time-harmonic waves. Complex geometrical optics solutions with complex polynomial phases are adopted as the probing utility. In a situation similar to ours, due to the presence of a zeroth order term in the equation, some technical assumptions need to be assumed in early researches. In a recent work of Sini and Yoshida, they succeeded in abandoning these assumptions by using a different idea to obtain a crucial estimate. In particular the boundaries of the inclusions need only to be Lipschitz. In this work we apply the same idea to our model. It's interesting that, with more careful treatment, we find the boundaries of the inclusions can in fact be assumed to be only continuous.",
author = "Ru-Lin Kuan",
year = "2012",
month = "1",
day = "15",
doi = "10.1016/j.jde.2011.09.027",
language = "English",
volume = "252",
pages = "1494--1520",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "2",

}

Reconstruction of penetrable inclusions in elastic waves by boundary measurements. / Kuan, Ru-Lin.

In: Journal of Differential Equations, Vol. 252, No. 2, 15.01.2012, p. 1494-1520.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Reconstruction of penetrable inclusions in elastic waves by boundary measurements

AU - Kuan, Ru-Lin

PY - 2012/1/15

Y1 - 2012/1/15

N2 - We use Ikehata's enclosure method to reconstruct penetrable unknown inclusions in a plane elastic body in time-harmonic waves. Complex geometrical optics solutions with complex polynomial phases are adopted as the probing utility. In a situation similar to ours, due to the presence of a zeroth order term in the equation, some technical assumptions need to be assumed in early researches. In a recent work of Sini and Yoshida, they succeeded in abandoning these assumptions by using a different idea to obtain a crucial estimate. In particular the boundaries of the inclusions need only to be Lipschitz. In this work we apply the same idea to our model. It's interesting that, with more careful treatment, we find the boundaries of the inclusions can in fact be assumed to be only continuous.

AB - We use Ikehata's enclosure method to reconstruct penetrable unknown inclusions in a plane elastic body in time-harmonic waves. Complex geometrical optics solutions with complex polynomial phases are adopted as the probing utility. In a situation similar to ours, due to the presence of a zeroth order term in the equation, some technical assumptions need to be assumed in early researches. In a recent work of Sini and Yoshida, they succeeded in abandoning these assumptions by using a different idea to obtain a crucial estimate. In particular the boundaries of the inclusions need only to be Lipschitz. In this work we apply the same idea to our model. It's interesting that, with more careful treatment, we find the boundaries of the inclusions can in fact be assumed to be only continuous.

UR - http://www.scopus.com/inward/record.url?scp=80655148927&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80655148927&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2011.09.027

DO - 10.1016/j.jde.2011.09.027

M3 - Article

VL - 252

SP - 1494

EP - 1520

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 2

ER -